On the distribution of values of certain word maps

Michael Larsen, Aner Shalev

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

We prove that, for any positive integers m, n, the word map (x, y) → xmyn is almost measure preserving on finite simple groups. This extends the case m = n = 2 obtained in 2009. Along the way we obtain results of independent interest on fibers of word maps and on character values.

Original languageAmerican English
Pages (from-to)1647-1661
Number of pages15
JournalTransactions of the American Mathematical Society
Volume368
Issue number3
DOIs
StatePublished - Mar 2016

Bibliographical note

Publisher Copyright:
© 2015 American Mathematical Society.

Fingerprint

Dive into the research topics of 'On the distribution of values of certain word maps'. Together they form a unique fingerprint.

Cite this